# SDR FDEA201111184974

- Difficulty date: November 18, 2011
- Submitted: November 21, 2011
- Operation: Air carrier
- Aircraft: N302FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 46801
- Aircraft time: 88,154 hours, 26,360 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer
- Part number: 2632EDC
- Part serial: 1935
- Condition: Failed
- Location: Cockpit Lights
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, EXPERIENCED VERY LOUD ELECTRICAL ARCING SOUND IN OVERHEAD PANEL FOLLOWED BY THICK SMOKE FROM SAME AREA.  DECLARED EMERGENCY AND DIVERTED. COMPLIED WITH QRH REMOVED SEVERAL OVERHEAD PANEL`S IN FLIGHT DECK TO LOOK FOR SOURCE OF SMOKE.  INSPECTED ELECTRICAL AND ELECTRONIC`S IN OVERHEAD INST PANEL`S AREA, FOUND OVERHEAD INST LIGHTING  DIMMER SMELLING SMOKED, R & R OVERHEAD INST LIGHT DIMMER IAW MM 33-11-03-2-0.  OPS TESTED GOOD IAW SAME MM  REINSTALLED REMOVED OVERHEAD CONTROL PANEL`S IAW MM`S 24-08-02-4-0, 29-08-02-2-0, 21-08-02-4-0  OK FOR SERVICE.  REMOVED SEVERAL OVERHEAD PANEL`S IN FLIGHT DECK TO  LOOK FOR SOURCE OF SMOKE.  INSPECTED ELECTRICAL AND ELECTRONIC`S IN OVERHEAD  INST PANEL`S AREA, FOUND OVERHEAD INST LIGHTING  DIMMER SMELLING SMOKED, R & R  OVERHEAD INST LIGHT DIMMER IAW MM 33-11-03-2-0.  OPS TESTED GOOD IAW SAME MM.  REINSTALLED, REMOVED OVERHEAD CONTROL PANEL`S IAW MM`S 24-08-02-4-0, 29-08-02-2-0, 21-08-02-4-0.  OK FOR SERVICE.
